MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SMOOTHSILK PLUS

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; SMOOTHSILK PLUS
Model Number RSD 340+
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Infection following breast augmentation is reported in 1¿4% of cases in different studies.Many risk factors have been correlated with breast infection.General conditions such as obesity, diabetes, immunodeficiency, and cigarette smoking are associated with an increased risk of infection.Symptoms of infection usually manifest during the first 2 postoperative weeks, but delayed infections may occur months or even years after the operation.(john e.Skandalakis, 2009) the origin of infection in women with implants remains difficult to determine, but potential sources include a contaminated implant, the surgery itself or the surgical environment, the patient's skin or mammary ducts, or, as suggested by many reports, seeding of the implant from remote infection sites.(pittet et al, 2005) ¿systemic antibiotic prophylaxis at the time of surgery is associated with a significant reduction of the infection rate (0·42% vs 0·87%) in a large study of 39 455 patients undergoing breast augmentation.¿ (pittet et al, 2005) several authors suggest that contamination of the prosthesis at the time of insertion may cause a subclinical infection, and thus stimulate a chronic inflammatory response leading to the development of clinically significant capsules (snell & brown, 2009; steiert, boyce & sorg, 2013; wong, 2006).Results demonstrate that there is a significant association between capsular contracture and the presence of bacteria on the implant (snell & brown, 2009), which calls for an improved surgical care and the development of implant surfaces that do not promote bacteria settlement on the implant (bronz & elberg, 2009; hvilsom et al., 2010).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: infection ¿ infection can occur with any surgery or implant.Most infections resulting from surgery appear within a few days to weeks after the operation5.However, infection is possible at any time after surgery.In addition, breast and nipple piercing procedures may increase the possibility of infection.Infections in tissue with an implant present are more challenging to treat than infections in tissue without an implant present.If an infection does not respond to antibiotics, the implant may have to be removed, with replacement occurring only after the infection is resolved.As with other surgical procedures, toxic shock syndrome (tss), a life-threatening condition, has been reported in rare instances following breast implant surgery.Tss symptoms occur suddenly and can include high fever (102° f/38.8° c or higher), vomiting, diarrhea, fainting, dizziness, and/or sunburn-like rash.Patients should contact their doctor immediately for diagnosis and treatment if they experience these symptoms in addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.When the investigation process is completed, the applicable findings will be included in a supplemental medwatch.At establishment labs, we are committed to patient safety and continually evaluate the performance of our devices through post market surveillance of reported complaints & adverse events.
 
Event or Problem Description
Usa- it was reported that a patient had a poor healing without infection in her breast (b)(6).
 
Additional Manufacturer Narrative
The quality department (pms) received a complaint involving a motiva® device.Further details are provided in the cq ¿details¿ section.2.General conclusion : device involvement: a causal relationship between the reported events and the device has been established.The device was received and no damage was observed upon inspection.Event characterization: the events were classified as infection and bottoming out clinical confirmation : upon thorough evaluation of the submitted clinical documentation and supporting evidence, the reported events were confirmed.Root cause analysis : this event is a well-documented complication inherent to breast implant surgery.Based on the analysis of the available data, including clinical findings and product traceability records, there is no evidence indicating a causal link between this specific case and any product-related factors, including raw materials or manufacturing processes.The etiology of the alleged event is recognized as multifactorial, given the absence of manufacturing deviations or anomalies, and in line with current clinical literature, the event is considered not attributable to the manufacturing process and/or the product itself.3.Dfu and labeling evaluation the event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: "infection ¿ infection can occur with any surgery or implant.Most infections resulting from surgery appear within a few days to weeks after the operation5.However, infection is possible at any time after surgery.In addition, breast and nipple piercing procedures may increase the possibility of infection.Infections in tissue with an implant present are more challenging to treat than infections in tissue without an implant present.If an infection does not respond to antibiotics, the implant may have to be removed, with replacement occurring only after the infection is resolved.As with other surgical procedures, toxic shock syndrome (tss), a life-threatening condition, has been reported in rare instances following breast implant surgery.Tss symptoms occur suddenly and can include high fever (102° f/38.8° c or higher), vomiting, diarrhea, fainting, dizziness, and/or sunburn-like rash.Patients should contact their doctor immediately for diagnosis and treatment if they experience these symptoms"."bottoming out ¿ this refers to the inferior displacement of a breast implant that increases the distance between the nipple-areolar complex and the inframammary fold (imf) after breast-implant surgery.Risk factors reported in the literature are, but not limited to, the lack of quality of pre-existing breast tissue (i.E., thin subcutaneous tissue, defective dermal elements and breast tuberosity), characteristics of the selected breast implant (such as being overly large), imf dissection, and the type of implant placement during surgery (i.E., submuscular and subglandular planes)3.The clinical symptoms resulting from a bottomed-out implant include asymmetry, upward-pointing nipples, sagging, palpability, etc.Appropriate surgical planning can mitigate the possible causes of bottoming out.Recommendations include a careful and individual assessment of mammary tissues, careful implant selection, application of risk-minimizing surgical techniques, and adequate breast support after surgery.Treatments may vary depending on the severity of the complication and range from a simple sub-mammary fixation to the use of additional supporting materials".The dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Literature reference: infection following breast augmentation is reported in 1¿4% of cases in different studies.Many risk factors have been correlated with breast infection.General conditions such as obesity, diabetes, immunodeficiency, and cigarette smoking are associated with an increased risk of infection.Symptoms of infection usually manifest during the first 2 postoperative weeks, but delayed infections may occur months or even years after the operation.(john e.Skandalakis, 2009).The origin of infection in women with implants remains difficult to determine, but potential sources include a contaminated implant, the surgery itself or the surgical environment, the patient's skin or mammary ducts, or, as suggested by many reports, seeding of the implant from remote infection sites.(pittet et al, 2005).3 mañero, ivan m.D.; montull, patricia m.D.; guisantes, eva m.D.Bottoming out: a simple technique for correcting breast implant displacement.Plastic and reconstructive surgery: december 2009 - volume 124 - issue 6 - p 452e-453e.4.Device history record (dhr) review : a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.5.Trend and signal monitoring : the event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to device rupture have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA IMPLANTS
Common Device Name
SMOOTHSILK PLUS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key22085072
Report Number3012883202-2025-00737
Device Sequence Number8059979
Product Code FTR
UDI-Device Identifier07445161001924
UDI-Public(01)07445161001924(11)241023(17)291023
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberRSD 340+
Device Catalogue NumberRSD-340+
Device Lot Number24101136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale